Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 9:10 PM CST for Winn Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2000, 9:10 PM CST (03:10 UTC)
- Expired
- Mar 29, 2000, 10:00 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 300311 SVRSHV LAC127-300400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN LOUISIANA * UNTIL 1000 PM CST * AT 910 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WINNFIELD...MOVING SOUTHEAST AT 35 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORJM WARNING FOR... WINN PARISH IN LOUISIANA UNTIL 1000 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:00 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 29, 8:00 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CST WED MAR 29 2000 WATCH IS OVER. UPDATED ZONES AND REDUCED NUMBER OF GROUPINGS. UPDATED WINDS BUT DIDN/T TOUCH TEMPS. SOME POSSIBLY SEVERE WORDING WAS RETAINED ACCORDING TO SPC SLIGHT RISK OUTLOOK...BUT POPS REDUCED. 17 .SHV...NONE.
In the hours before
Local storm report, Mar 29, 5:25 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0450 PM 15 W ATLANTA TX 1 INCH HAIL
03/29/00 CASS REPORTED BY AMATEUR RADIO
SPOTTERS
0517 PM WOODLAWN TX 1.75 INCH HAIL
03/29/00 HARRISON REPORTED BY AMATEUR RADIO
SPOTTERSLocal storm report, Mar 29, 6:45 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNSpecial weather statement, Mar 29, 6:45 PM CST, 2 hours 25 minutes before
TXZ096-097-108>112-124-125-136-137-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CST WED MAR 29 2000 ...TORNADO WATCH CANCELLED FOR PORTIONS OF NORTHWEST TEXAS... THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED FOR PORTIONS OF NORTHEAST TEXAS...MAINLY WEST OF A LINE FROM TEXARKANA TO TYLER. STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA... AND A MORE STABLE AIR MASS IS MOVING INTO THE AREA. THE COUNTIES CLEARED FROM THE WATCH ARE... BOWIE...RED RIVER...FRANKLIN...TITUS...MORRIS...CASS...CAMP... WOOD...UPSHUR...SMITH...AND GREGG. THE ORIGINAL WATCH REMAINS IN EFFECT ELSEWHERE...UNTIL 8 PM.
Local storm report, Mar 29, 6:46 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNLocal storm report, Mar 29, 7:40 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0655 PM 2 N CURTIS LA .88 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0702 PM 1 W SHREVEPORT RGNL ARP LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERSLocal storm report, Mar 29, 7:42 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0713 PM 6 S SHREVEPORT DOWNTOWN LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY OFF-DUTY NWS
EMPLOYEE
0738 PM RINGGOLD LA .75 INCH HAIL
03/29/00 BIENVILLE REPORTED BY AMATEUR RADIO
SPOTTERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:15 PM CST | Tornado Warning | SHV | Bossier | 30 min |
| Mar 29, 6:21 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Mar 29, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 29, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
| Mar 29, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 46 min |
| Mar 29, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 47 min |
| Mar 29, 10:32 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.